| Catalog Number |
71674067 |
| Medical Device Problem Codes |
Fracture (1260); Material Twisted/Bent (2981); Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an internal fixation surgery, while tightening the lag screw driver to the handle, the thin, inner capture sleeve would not lock down into the screw.Furthermore, while detaching the lag screw handle from the inserted lag screw, it was noticed that the most proximal part, where the wrench tightens the screw down, was stripped, got broken off and could not be found.In addition, surgical ring forceps were needed to take apart the inner capture and leg screw handle from the inserted lag screw.It is unknown how the procedure was resumed or if any delay occurred.No further consequences were reported.There was no part of the instrument that was retained in the patient.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.